Oklahoma, 2019

Wildfire in Oklahoma, November 26 to 27, 2019

November 26 to 27, 2019 · NWS OUN · 1 event in 1 county or zone

A wildfire burned nearly 503 acres near the town of Thomas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A wildfire burned nearly 503 acres near the town of Thomas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 26, 5:14 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 26, 5:14 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
514 PM CST Tue Nov 26 2019

.DISCUSSION...
The November 27-28 00 UTC TAF discussion follows:

&&

.AVIATION...
Generally unrestricted ceilings and visibilities are expected
through the TAF period. Smoke from a wildfire west of Woodward may
briefly affect the terminal this evening.

Otherwise, gusty winds will veer to the northwest and gradually
decrease during the overnight hours. Light winds are expected
tomorrow with winds gradually shifting to the east and then
southeast by the end of the TAF period. Mid to high level clouds
will also increase toward the end of the TAF period.

Mahale

&&

.PREV DISCUSSION... /issued 254 PM CST Tue Nov 26 2019/

DISCUSSION...
Gusty winds will continue overnight across northern Oklahoma.
Rain chances increase Wednesday night through Saturday morning
with a chance for wintry precipitation in northwest Oklahoma early
Thursday morning and strong to severe thunderstorms Friday
afternoon. Details below.

Mixing should diminish after sunset, but with strong 850mb flow even
some continued shallow mixing into late evening may keep winds
rather gusty across parts of northern Oklahoma before falling off
pretty quickly after midnight. Fire headlines continue till 6pm
and wind headlines until 9pm.

A strong cold front moving in overnight will bring in much cooler
air with northwest to northerly winds. With a fairly dry airmass in
place, the initial arrival of this front should remain dry.

Precipitation chances will increase late on Wednesday as a mid to
upper level surge of moist air enters from the south. The challenge
here will be precipitation type in northwest Oklahoma. Raw model
surface temperatures suggest most of the precipitation should be
liquid, but with uncertainty and wet bulbing some wintry
precipitation will be possible. Model soundings continue to show
disagreement with respect to the warm nose and near surface freezing
layer. The broader pattern is for mid levels to warm with the
southerly flow. With that in mind, included a chance for snow
initially transitioning to a slight chance for freezing rain toward
sunrise (keeping liquid rain as the most likely type through the
whole period).

Rain chances continue into Saturday morning with a brief reduction
on Thursday. A return to southerly surface flow on Friday will bring
an increase in theta-e, supporting thunderstorms. A strong low level
jet will support strong to severe storms, mainly in the afternoon
and evening.

As the next upper low rolls in, precipitation should clear out
Saturday morning, leaving us with a cold and dry start to next week.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  31  48  35  42 /   0   0  80  90
Hobart OK         28  48  35  42 /   0   0  80  80
Wichita Falls TX  34  51  39  45 /   0  10  80  90
Gage OK           22  46  32  39 /   0   0  90  80
Ponca City OK     30  48  33  40 /   0   0  60  90
Durant OK         36  54  41  44 /   0   0  50  90

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CST this evening for OKZ008-013-018>020-
     024>032-039>043-045>047-050-051.

     Red Flag Warning until 6 PM CST this evening for OKZ004>018-
     021>023-033>038.

     High Wind Warning until 9 PM CST this evening for OKZ004>007-
     009>012-014>017-021>023-033>038-044.

TX...Wind Advisory until 9 PM CST this evening for TXZ089-090.

     Red Flag Warning until 6 PM CST this evening for TXZ083>085-087-
     088.

     High Wind Warning until 9 PM CST this evening for TXZ083>088.

&&

11/10/10
Hazardous weather outlook, Nov 26, 2:01 PM CST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
201 PM CST Tue Nov 26 2019

OKZ004>048-050>052-TXZ083>090-271115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
201 PM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Fire Weather...
Critical fire conditions are expected this afternoon into early
evening across western Oklahoma and western north Texas.

.High Winds...
Winds across western Oklahoma and western north Texas are expected
to reach 40 to 50 mph with gusts 50 to 60 mph. Gusts 60 to 65 mph
are likely across northwest Oklahoma. Much of central Oklahoma
could see winds of 25 to 35 mph with gusts to 50 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Winter Weather...
Northwest Oklahoma may receive a wintry mix of precipitation
overnight Wednesday night into Thursday morning.

.Thunderstorms...
There is a chance of thunderstorms across the area on Friday.
A few strong to severe storms are possible, especially during the
afternoon and night.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 26, 2:51 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     NON-TSTM WND GST 4 NE CESTOS             36.19N 99.04W
11/26/2019  M58 MPH          WOODWARD           OK   MESONET

            SEILING MESONET.

&&
Local storm report, Nov 26, 2:55 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND GST 1 SW CHEROKEE           36.75N 98.36W
11/26/2019  M59 MPH          ALFALFA            OK   MESONET

&&
Local storm report, Nov 26, 3:59 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     NON-TSTM WND GST BURNS FLAT              35.36N 99.18W
11/26/2019  M59 MPH          WASHITA            OK   ASOS

            MEASURED AT CLINTON-SHERMAN AIRPORT

&&

FM
Local storm report, Nov 26, 5:03 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     NON-TSTM WND GST 2 SSW VANCE AIR FORCE B 36.32N 97.92W
11/26/2019  M58 MPH          GARFIELD           OK   AWOS

            AWOS VANCE AFB.

&&
Local storm report, Nov 26, 6:16 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     NON-TSTM WND GST 3 NNE SPARKS            35.65N 96.80W
11/26/2019  M58 MPH          LINCOLN            OK   MESONET

            CHANDLER MESONET.

&&
Local storm report, Nov 26, 6:36 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     NON-TSTM WND GST 3 W GOODLETT            34.34N 99.94W
11/26/2019  M62 MPH          HARDEMAN           TX   MESONET

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Custer

When
November 26, 6:45 PM CST to November 27, 12:00 AM CST
Where
Custer forecast zone
Reported by
Park/Forest Service
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866907.